Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 4, 2017, 8:04 PM EDT for Saint Johns County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2017, 8:04 PM EDT (00:04 UTC)
- Expired
- Aug 4, 2017, 8:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 99 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:15 PM EDT | TSTM WND DMG | 5 Wnw Crescent Beach, FL | TRAINED SPOTTER REPORTS A FEW TREES DOWNED NEAR THE INTERSECTION OF STATE ROAD 206 AND U.S. 1 NEAR DUPONT. TIME OF DAMAGE BASED ON RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
675
WWUS82 KJAX 050004
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
804 PM EDT FRI AUG 4 2017
FLZ033-038-050030-
St. Johns FL-Flagler FL-
804 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 830 PM EDT...
At 804 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Marineland, or 9 miles west of Palm Coast, moving
northeast at 20 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Palm Coast, Marineland, Crescent Beach, Saint Augustine Shores,
Butler Beach, Spuds, Dupont Center and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2959 8119 2955 8132 2961 8146 2979 8148
2982 8127
TIME...MOT...LOC 0004Z 204DEG 18KT 2963 8135
$$
ZIBURAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:24 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 4, 3:24 PM EDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 324 PM EDT Fri Aug 4 2017 .NEAR TERM /Through Saturday/... Scattered showers and isolated thunderstorms are associated with the trough axis rounding southern GA will continue to swing through southern GA into the Suwannee River Valley of Northern FL across southeastern GA into this evening. A weak east coast sea breeze may develop across Flagler County late in the day, and scattered showers and a few storms are expected there late in the afternoon to early evening. Precipitable water values of around 2.3" remain in a narrow swath from the western FL panhandle to southeastern GA will help continue shower and tstorm activity until the mid-level ridge builds further westward tonight. Overnight lows will be in the 70s. Deep southwesterly flow will prevail across the region on Saturday. Upper trough extending from the Great Lakes to the central Gulf coast will shift east and northeast through Saturday. Various shortwaves along the northern Gulf coast will move into the Panhandle and Suwannee Valley on Saturday. Deep moisture will continue to stream northeast across southeast Georgia and portions of the Suwannee Valley, which will bring rounds of showers and embedded storms on Saturday to that region. The east coast sea breeze may develop Saturday afternoon along the east coast, leading to scattered showers and storms there. Highs will be in the upper 80s to lower 90s. .SHORT TERM.../Saturday Night Through Monday/... Upper level trough will start to move northward on Sunday, but southeast Georgia will get another chance to see greater coverage of showers and thunderstorms before it retreats far enough north. Some differences already in how quickly and how strong the upper level ridge will build in from the Atlantic on Monday. At any rate, the base of the trough should be far enough north to return to a more typical seabreeze thunderstorm pattern Monday. .LONG TERM /Tuesday Through Friday/... Generally onshore flow at the surface, and southwesterly flow aloft will keep precipitable water values at or above 2 inches across the area. Models agree with the Bermuda high for the most part, but still struggle with the strength and westward progression of the upper level ridge. Right now have kept generally just chance PoPs to account for seabreeze convection and near normal temperatures, but if something closer to the GFS verifies, much drier and warmer conditions could be possible for much of next week. && .AVIATION... Generally VFR conditions with Mid/high clouds streaming across the region through the period. Brief MVFR cigs are possible at KSGJ. Showers may get near KGNV and KSSI this afternoon. Otherwise, mainly dry conditions are expected. Southwest winds 5-10 knots will prevail through the period, except a weak sea breeze may develop near KSGJ late this afternoon. && .MARINE... High pressure across south Florida will gradually lift northward up the peninsula this weekend. This pattern will transition to more southerly flow with afternoon east coast sea breeze near the Atlantic coast each day. The ridge will build north of the waters early next week with prevailing winds become more SSE. Headlines are not expected with sustained speeds 15 kts or less and combined seas of 4 ft or less. Rip Currents: Low risk through Saturday. && .HYDROLOGY... A river flood warning is in effect for the St. Marys River at Macclenny for minor flooding. The river is expected to crest at 13.9 feet Saturday evening. The Sante Fe at Worthington Springs was just above Minor Flood stage. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 73 91 / 30 60 10 50 SSI 77 88 77 88 / 30 40 20 30 JAX 75 90 75 90 / 10 40 20 20 SGJ 75 89 75 88 / 20 50 20 30 GNV 73 89 73 91 / 20 40 20 30 OCF 74 89 73 92 / 10 40 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Enyedi/Corless
Hazardous weather outlook, Aug 4, 3:21 AM EDT, 16 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 321 AM EDT Fri Aug 4 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-051000- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 321 AM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Waves of showers with embedded thunderstorms will increase in coverage through the afternoon across southeast Georgia and the Suwannee River Valley of northeast Florida. Periods of locally heavy rainfall could cause localized flooding problems. Thunderstorms will move inland generally south of Interstate 10 across northeast Florida by midday and toward the Atlantic coast through this evening. A few strong thunderstorms will be possible and could produce gusty winds, frequent lightning and locally heavy rainfall. Thunderstorm activity will decrease in coverage this evening. A River Flood warning is in effect for the St. Marys River at Macclenny. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms are expected each day, with a few strong to isolated severe storms possible. Stronger storms will be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Aug 4, 6:49 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
649 PM EDT FRI AUG 4 2017
FLZ037-040-042315-
Putnam FL-Marion FL-
649 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUTNAM AND
NORTHEASTERN MARION COUNTIES UNTIL 715 PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm over
Salt Springs, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Salt Springs, Fruitland, Lake Delancy and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2931 8187 2944 8179 2943 8157 2933 8165
2932 8168 2930 8167
TIME...MOT...LOC 2249Z 212DEG 11KT 2934 8175
ZIBURASpecial weather statement, Aug 4, 7:11 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
711 PM EDT FRI AUG 4 2017
FLZ037-042330-
Putnam FL-
711 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM COUNTY UNTIL
730 PM EDT...
At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pomona Park, moving north at 20 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage. Small hail is also possible.
Locations impacted include...
Crescent City, Pomona Park, Fruitland, Welaka, Lake Como and
Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2938 8151 2938 8174 2953 8175 2956 8152
2949 8152
TIME...MOT...LOC 2310Z 194DEG 21KT 2947 8158
ZIBURASpecial weather statement, Aug 4, 7:32 PM EDT, 32 minutes before
Special Weather Statement National Weather Service Jacksonville FL 732 PM EDT FRI AUG 4 2017 FLZ037-038-042345- Putnam FL-Flagler FL- 732 PM EDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER AND EAST CENTRAL PUTNAM COUNTIES UNTIL 745 PM EDT... At 732 PM EDT, Doppler radar was tracking a strong thunderstorm over Pomona Park, moving north at 20 mph. Wind gusts of 40 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Pomona Park, Andalusia, San Mateo, Satsuma, Welaka and Lake Como. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2948 8145 2947 8168 2963 8171 2962 8144 TIME...MOT...LOC 2332Z 183DEG 16KT 2953 8157 ZIBURA
Special weather statement, Aug 4, 7:45 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Jacksonville FL 745 PM EDT FRI AUG 4 2017 FLZ033-037-038-050015- St. Johns FL-Putnam FL-Flagler FL- 745 PM EDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLAGLER...SOUTH CENTRAL ST. JOHNS AND CENTRAL PUTNAM COUNTIES UNTIL 815 PM EDT... At 745 PM EDT, Doppler radar was tracking a strong thunderstorm over East Palatka, moving north at 30 mph. Wind gusts of 40 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Palatka, Hastings, East Palatka, Federal Point, Orange Mills, Bardin, Hollister, San Mateo, Satsuma and Carraway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2956 8146 2951 8184 2975 8184 2979 8148 TIME...MOT...LOC 2345Z 176DEG 31KT 2965 8158 ZIBURA
Special weather statement, Aug 4, 7:57 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Jacksonville FL 757 PM EDT FRI AUG 4 2017 FLZ040-050030- Marion FL- 757 PM EDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL 830 PM EDT... At 756 PM EDT, Doppler radar was tracking a strong thunderstorm over Lynne, moving northeast at 20 mph. Wind gusts of 40 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Lynne and Salt Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2919 8175 2917 8200 2934 8197 2935 8171 TIME...MOT...LOC 2356Z 218DEG 16KT 2922 8192 ZIBURA
Special weather statement, Aug 4, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
804 PM EDT FRI AUG 4 2017
FLZ033-038-050030-
St. Johns FL-Flagler FL-
804 PM EDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 830 PM EDT...
At 804 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Marineland, or 9 miles west of Palm Coast, moving
northeast at 20 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Palm Coast, Marineland, Crescent Beach, Saint Augustine Shores,
Butler Beach, Spuds, Dupont Center and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2959 8119 2955 8132 2961 8146 2979 8148
2982 8127
TIME...MOT...LOC 0004Z 204DEG 18KT 2963 8135
ZIBURAThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Aug 4, 8:29 PM EDT | Special Marine Warning | JAX | 31 min | |
| Aug 4, 8:31 PM EDT | Special Weather Statement | JAX | Saint Johns | 14 min |
| Aug 4, 8:46 PM EDT | Special Marine Warning | JAX | 59 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.